• Previous Article
    Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian
  • DCDS-S Home
  • This Issue
  • Next Article
    Numerical simulation of the nonlinear fractional regularized long-wave model arising in ion acoustic plasma waves
doi: 10.3934/dcdss.2020335

Chaotic oscillations of linear hyperbolic PDE with variable coefficients and implicit boundary conditions

1. 

Department of Mathematics, South China University of Technology, Guangzhou, 510640, China

2. 

Department of Mathematics and Big Data, Foshan University, Foshan, 528000, China

* Corresponding author: Qigui Yang

Received  March 2019 Revised  November 2019 Published  April 2020

In this paper, the chaotic oscillations of the initial-boundary value problem of linear hyperbolic partial differential equation (PDE) with variable coefficients are investigated, where both ends of boundary conditions are nonlinear implicit boundary conditions (IBCs). It separately considers that IBCs can be expressed by general nonlinear boundary conditions (NBCs) and cannot be expressed by explicit boundary conditions (EBCs). Finally, numerical examples verify the effectiveness of theoretical prediction.

Citation: Qigui Yang, Qiaomin Xiang. Chaotic oscillations of linear hyperbolic PDE with variable coefficients and implicit boundary conditions. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020335
References:
[1]

G. ChenS.-B. Hsu and J. X. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. Ⅰ: Controlled hysteresis, Trans. Amer. Math. Soc., 350 (1998), 4265-4311.  doi: 10.1090/S0002-9947-98-02022-4.  Google Scholar

[2]

G. ChenS.-B. Hsu and J. X. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. Ⅱ: Energy injection, period doubling and homoclinic orbits, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 8 (1998), 423-445.  doi: 10.1142/S0218127498000280.  Google Scholar

[3]

G. ChenS.-B. Hsu and J. X. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. Ⅲ: Natural hysteresis memory effects, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 8 (1998), 447-470.  doi: 10.1142/S0218127498000292.  Google Scholar

[4]

G. ChenS.-B. Hsu and J. X. Zhou, Nonisotropic spatiotemporal chaotic vibration of the wave equation due to mixing energy transport and a van der Pol boundary condition, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 12 (2002), 535-559.  doi: 10.1142/S0218127402004504.  Google Scholar

[5]

G. ChenT. W. Huang and Y. Huang, Chaotic behavior of interval maps and total variations of iterates, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 14 (2004), 2161-2186.  doi: 10.1142/S0218127404010540.  Google Scholar

[6]

G. Chen, B. Sun and T. W. Huang, Chaotic oscillations of solutions of the Klein-Gordon equation due to inbalance of distributed and boundary energy flows, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 24 (2014), 1430021, 19 pp. doi: 10.1142/S0218127414300213.  Google Scholar

[7]

X. P. Dai, Chaotic dynamics of continuous-time topological semiflow on Polish spaces, J. Differential Equations, 258 (2015), 2794-2805.  doi: 10.1016/j.jde.2014.12.027.  Google Scholar

[8]

M. W. Hirsch, S. Smale and R. L. Devaney, Differential Equations, Dynamical Systems, and an Introduction to Chaos, Second edition, Pure and Applied Mathematics (Amsterdam), 60. Elsevier/Academic Press, Amsterdam, 2004. doi: 10.1016/C2009-0-61160-0.  Google Scholar

[9]

C.-C. Hu, Chaotic vibrations of the one-dimensional mixed wave system, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 19 (2009), 579-590.  doi: 10.1142/S0218127409023202.  Google Scholar

[10]

Y. Huang, Growth rates of total variations of snapshots of the 1D linear wave equation with composite nonlinear boundary reflection relations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1183-1195.  doi: 10.1142/S0218127403007138.  Google Scholar

[11]

Y. HuangJ. Luo and Z. L. Zhou, Rapid fluctuations of snapshots of one-dimensional linear wave equations with a van der Pol nonlinear boundary condition, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 15 (2005), 567-580.  doi: 10.1142/S0218127405012223.  Google Scholar

[12]

L. L. Li, Y. L. Chen and Y. Huang, Nonisotropic spatiotemporal chaotic vibrations of the one-dimensional wave equation with a mixing transport term and general nonlinear boundary condition, J. Math. Phys., 51 (2010), 102703, 22 pp. doi: 10.1063/1.3486070.  Google Scholar

[13]

L. L. Li, Y. Huang, G. Chen and T. W. Huang, Chaotic oscillations of second order linear hyperbolic equations with nonlinear boundary conditions: A factorizable but noncommutative case, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 25 (2015), 1530032, 20 pp. doi: 10.1142/S0218127415300323.  Google Scholar

[14]

L. L. LiT. W. Huang and X. Y. Huang, Chaotic oscillations of the 1D wave equation due to extreme imbalance of self-regulations, J. Math. Anal. Appl., 450 (2017), 1388-1400.  doi: 10.1016/j.jmaa.2017.01.095.  Google Scholar

[15] Y. C. Li, Chaos in Partial Differential Equations, Graduate Series in Analysis. International Press, omerville, MA, 2004.  doi: 10.1002/cnm.650.  Google Scholar
[16]

S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, 2$^nd$ edition, Texts in Applied Mathematics, 2. Springer-Verlag, New York, 2003. doi: 10.1063/1.4822950.  Google Scholar

[17]

Q. M. Xiang and Q. G. Yang, Nonisotropic chaotic oscillations of the wave equation due to the interaction of mixing transport term and superlinear boundary condition, J. Math. Anal. Appl., 462 (2018), 730-746.  doi: 10.1016/j.jmaa.2018.02.031.  Google Scholar

[18]

Q. M. Xiang and Q. G. Yang, Chaotic oscillations of a linear hyperbolic PDE with a general nonlinear boundary condition, J. Math. Anal. Appl., 472 (2019), 94-111.  doi: 10.1016/j.jmaa.2018.10.083.  Google Scholar

[19]

Q. G. Yang, G. R. Jiang and T. S. Zhou, Chaotification of linear impulsive differential systems with applications, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 22 (2012), 1250297, 12 pp. doi: 10.1142/S0218127412502975.  Google Scholar

[20]

Q. G. Yang and Q. M. Xiang, Existence of chaotic oscillations in second-order linear hyperbolic PDEs with implicit boundary conditions, J. Math. Anal. Appl., 457 (2018), 751-775.  doi: 10.1016/j.jmaa.2017.08.018.  Google Scholar

[21]

Z. B. Yin and Q. G. Yang, Distributionally scrambled set for an annihilation operator, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 25 (2015), 1550178, 13 pp. doi: 10.1142/S0218127415501783.  Google Scholar

[22]

Z. B. Yin and Q. G. Yang, Generic distributional chaos and principal measure in linear dynamics, Ann. Pol. Math., 118 (2016), 71-94.  doi: 10.4064/ap3908-9-2016.  Google Scholar

[23]

Z. B. Yin and Q. G. Yang, Distributionally n-chaotic dynamics for linear operators, Rev. Mat. Complut., 31 (2018), 111-129.  doi: 10.1007/s13163-017-0226-5.  Google Scholar

[24]

Z. B. Yin and Q. G. Yang, Distributionally n-scrambled set for weighted shift operators, J. Dyn. Control Syst., 23 (2017), 693-708.  doi: 10.1007/s10883-017-9359-6.  Google Scholar

show all references

References:
[1]

G. ChenS.-B. Hsu and J. X. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. Ⅰ: Controlled hysteresis, Trans. Amer. Math. Soc., 350 (1998), 4265-4311.  doi: 10.1090/S0002-9947-98-02022-4.  Google Scholar

[2]

G. ChenS.-B. Hsu and J. X. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. Ⅱ: Energy injection, period doubling and homoclinic orbits, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 8 (1998), 423-445.  doi: 10.1142/S0218127498000280.  Google Scholar

[3]

G. ChenS.-B. Hsu and J. X. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. Ⅲ: Natural hysteresis memory effects, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 8 (1998), 447-470.  doi: 10.1142/S0218127498000292.  Google Scholar

[4]

G. ChenS.-B. Hsu and J. X. Zhou, Nonisotropic spatiotemporal chaotic vibration of the wave equation due to mixing energy transport and a van der Pol boundary condition, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 12 (2002), 535-559.  doi: 10.1142/S0218127402004504.  Google Scholar

[5]

G. ChenT. W. Huang and Y. Huang, Chaotic behavior of interval maps and total variations of iterates, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 14 (2004), 2161-2186.  doi: 10.1142/S0218127404010540.  Google Scholar

[6]

G. Chen, B. Sun and T. W. Huang, Chaotic oscillations of solutions of the Klein-Gordon equation due to inbalance of distributed and boundary energy flows, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 24 (2014), 1430021, 19 pp. doi: 10.1142/S0218127414300213.  Google Scholar

[7]

X. P. Dai, Chaotic dynamics of continuous-time topological semiflow on Polish spaces, J. Differential Equations, 258 (2015), 2794-2805.  doi: 10.1016/j.jde.2014.12.027.  Google Scholar

[8]

M. W. Hirsch, S. Smale and R. L. Devaney, Differential Equations, Dynamical Systems, and an Introduction to Chaos, Second edition, Pure and Applied Mathematics (Amsterdam), 60. Elsevier/Academic Press, Amsterdam, 2004. doi: 10.1016/C2009-0-61160-0.  Google Scholar

[9]

C.-C. Hu, Chaotic vibrations of the one-dimensional mixed wave system, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 19 (2009), 579-590.  doi: 10.1142/S0218127409023202.  Google Scholar

[10]

Y. Huang, Growth rates of total variations of snapshots of the 1D linear wave equation with composite nonlinear boundary reflection relations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1183-1195.  doi: 10.1142/S0218127403007138.  Google Scholar

[11]

Y. HuangJ. Luo and Z. L. Zhou, Rapid fluctuations of snapshots of one-dimensional linear wave equations with a van der Pol nonlinear boundary condition, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 15 (2005), 567-580.  doi: 10.1142/S0218127405012223.  Google Scholar

[12]

L. L. Li, Y. L. Chen and Y. Huang, Nonisotropic spatiotemporal chaotic vibrations of the one-dimensional wave equation with a mixing transport term and general nonlinear boundary condition, J. Math. Phys., 51 (2010), 102703, 22 pp. doi: 10.1063/1.3486070.  Google Scholar

[13]

L. L. Li, Y. Huang, G. Chen and T. W. Huang, Chaotic oscillations of second order linear hyperbolic equations with nonlinear boundary conditions: A factorizable but noncommutative case, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 25 (2015), 1530032, 20 pp. doi: 10.1142/S0218127415300323.  Google Scholar

[14]

L. L. LiT. W. Huang and X. Y. Huang, Chaotic oscillations of the 1D wave equation due to extreme imbalance of self-regulations, J. Math. Anal. Appl., 450 (2017), 1388-1400.  doi: 10.1016/j.jmaa.2017.01.095.  Google Scholar

[15] Y. C. Li, Chaos in Partial Differential Equations, Graduate Series in Analysis. International Press, omerville, MA, 2004.  doi: 10.1002/cnm.650.  Google Scholar
[16]

S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, 2$^nd$ edition, Texts in Applied Mathematics, 2. Springer-Verlag, New York, 2003. doi: 10.1063/1.4822950.  Google Scholar

[17]

Q. M. Xiang and Q. G. Yang, Nonisotropic chaotic oscillations of the wave equation due to the interaction of mixing transport term and superlinear boundary condition, J. Math. Anal. Appl., 462 (2018), 730-746.  doi: 10.1016/j.jmaa.2018.02.031.  Google Scholar

[18]

Q. M. Xiang and Q. G. Yang, Chaotic oscillations of a linear hyperbolic PDE with a general nonlinear boundary condition, J. Math. Anal. Appl., 472 (2019), 94-111.  doi: 10.1016/j.jmaa.2018.10.083.  Google Scholar

[19]

Q. G. Yang, G. R. Jiang and T. S. Zhou, Chaotification of linear impulsive differential systems with applications, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 22 (2012), 1250297, 12 pp. doi: 10.1142/S0218127412502975.  Google Scholar

[20]

Q. G. Yang and Q. M. Xiang, Existence of chaotic oscillations in second-order linear hyperbolic PDEs with implicit boundary conditions, J. Math. Anal. Appl., 457 (2018), 751-775.  doi: 10.1016/j.jmaa.2017.08.018.  Google Scholar

[21]

Z. B. Yin and Q. G. Yang, Distributionally scrambled set for an annihilation operator, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 25 (2015), 1550178, 13 pp. doi: 10.1142/S0218127415501783.  Google Scholar

[22]

Z. B. Yin and Q. G. Yang, Generic distributional chaos and principal measure in linear dynamics, Ann. Pol. Math., 118 (2016), 71-94.  doi: 10.4064/ap3908-9-2016.  Google Scholar

[23]

Z. B. Yin and Q. G. Yang, Distributionally n-chaotic dynamics for linear operators, Rev. Mat. Complut., 31 (2018), 111-129.  doi: 10.1007/s13163-017-0226-5.  Google Scholar

[24]

Z. B. Yin and Q. G. Yang, Distributionally n-scrambled set for weighted shift operators, J. Dyn. Control Syst., 23 (2017), 693-708.  doi: 10.1007/s10883-017-9359-6.  Google Scholar

Figure 1.  The spatiotemporal profiles of system (23) with $ (\alpha_1,\beta_1) = (0.1,1) $, $ (\alpha_2,\beta_2) = (0.5,1) $, $ x\in [0,1] $ and $ t\in [60,64] $: (a) $ w_{x}(x,t) $; (b) $ w_{t}(x,t) $.
Figure 2.  The spatiotemporal profiles of system (23) with $ \gamma_1 = 1.1\pi $ and $ \gamma_2 = 0.4\pi $, $ x\in [0,1] $ and $ t\in [60,64] $: (a) $ w_{x}(x,t) $; (b) $ w_{t}(x,t) $.
[1]

Abderrazak Chrifi, Mostafa Abounouh, Hassan Al Moatassime. Galerkin method of weakly damped cubic nonlinear Schrödinger with Dirac impurity, and artificial boundary condition in a half-line. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021030

[2]

Yizhuo Wang, Shangjiang Guo. A SIS reaction-diffusion model with a free boundary condition and nonhomogeneous coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1627-1652. doi: 10.3934/dcdsb.2018223

[3]

Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021043

[4]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[5]

Mirela Kohr, Sergey E. Mikhailov, Wolfgang L. Wendland. Dirichlet and transmission problems for anisotropic stokes and Navier-Stokes systems with L tensor coefficient under relaxed ellipticity condition. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021042

[6]

Soonki Hong, Seonhee Lim. Martin boundary of brownian motion on Gromov hyperbolic metric graphs. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3725-3757. doi: 10.3934/dcds.2021014

[7]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[8]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[9]

Sergey E. Mikhailov, Carlos F. Portillo. Boundary-Domain Integral Equations equivalent to an exterior mixed BVP for the variable-viscosity compressible Stokes PDEs. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1103-1133. doi: 10.3934/cpaa.2021009

[10]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3021-3029. doi: 10.3934/dcds.2020395

[11]

Carlos Gutierrez, Nguyen Van Chau. A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$. Discrete & Continuous Dynamical Systems, 2007, 17 (2) : 397-402. doi: 10.3934/dcds.2007.17.397

[12]

Mansour Shrahili, Ravi Shanker Dubey, Ahmed Shafay. Inclusion of fading memory to Banister model of changes in physical condition. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 881-888. doi: 10.3934/dcdss.2020051

[13]

Agnid Banerjee, Ramesh Manna. Carleman estimates for a class of variable coefficient degenerate elliptic operators with applications to unique continuation. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021070

[14]

Danielle Hilhorst, Pierre Roux. A hyperbolic-elliptic-parabolic PDE model describing chemotactic E. Coli colonies. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021033

[15]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Existence results and stability analysis for a nonlinear fractional boundary value problem on a circular ring with an attached edge : A study of fractional calculus on metric graph. Networks & Heterogeneous Media, 2021, 16 (2) : 155-185. doi: 10.3934/nhm.2021003

[16]

Yang Zhang. A free boundary problem of the cancer invasion. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021092

[17]

Ankit Kumar, Kamal Jeet, Ramesh Kumar Vats. Controllability of Hilfer fractional integro-differential equations of Sobolev-type with a nonlocal condition in a Banach space. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021016

[18]

Claudianor O. Alves, César T. Ledesma. Multiplicity of solutions for a class of fractional elliptic problems with critical exponential growth and nonlocal Neumann condition. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021058

[19]

Francesca Bucci. Improved boundary regularity for a Stokes-Lamé system. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021018

[20]

Yinsong Bai, Lin He, Huijiang Zhao. Nonlinear stability of rarefaction waves for a hyperbolic system with Cattaneo's law. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021049

2019 Impact Factor: 1.233

Article outline

Figures and Tables

[Back to Top]